Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 5:59 PM EDT for 6 counties in New York; Berkshire County, Massachusetts. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2014, 5:59 PM EDT (21:59 UTC)
- Expired
- May 30, 2014, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:02 PM EDT | TSTM WND DMG | Menands, NY | *** 1 INJ *** TREE DOWN ON VEHICLE. A MINOR INJURY WITH CUT ON HAND. |
| May 30, 6:05 PM EDT | TSTM WND DMG | 3 S Troy, NY | LARGE TREE BRANCHES DOWN NEAR STADIUM AND HVCC |
| May 30, 6:10 PM EDT | TSTM WND DMG | Slingerlands, NY | TREE ON HOUSE ON MCCORMICK RD |
| May 30, 6:15 PM EDT | TSTM WND DMG | Delmar, NY | WIRES DOWN. |
| May 30, 6:45 PM EDT | TSTM WND DMG | 2 Ese Valatie, NY | TREES DOWN NEAR SHADOW CHURCH LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS51 KALY 302159
SVRALY
MAC003-NYC001-021-039-083-091-093-302245-
/O.NEW.KALY.SV.W.0012.140530T2159Z-140530T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
COLONIE...COHOES...ALBANY...
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CHATHAM...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...NASSAU...EAST
GREENBUSH...
EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF ROTTERDAM...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF PITTSFIELD...
* UNTIL 645 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GRAFTON TO TROY TO COLONIE...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF HOOSICK FALLS TO TROY TO COLONIE...AND MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DELMAR...BERLIN AND ALBANY BY 605 PM EDT...
FEURA BUSH...WEST SAND LAKE...RENSSELAER AND AVERILL PARK BY 610 PM
EDT...
SELKIRK AND EAST GREENBUSH BY 615 PM EDT...
NEW ASHFORD BY 620 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4242 7309 4228 7350 4238 7390 4279 7405
4277 7374 4286 7341
TIME...MOT...LOC 2159Z 317DEG 34KT 4276 7344 4270 7365
4272 7385
$$
KL1 follow-up statement
494
WWUS51 KALY 302220
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT FRI MAY 30 2014
NYC091-093-302229-
/O.CAN.KALY.SV.W.0012.000000T0000Z-140530T2245Z/
SCHENECTADY NY-SARATOGA NY-
620 PM EDT FRI MAY 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SARATOGA
AND SOUTHEASTERN SCHENECTADY COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4268 7401 4265 7364 4275 7333 4240 7329
4228 7350 4238 7390 4252 7395
TIME...MOT...LOC 2219Z 317DEG 34KT 4265 7335 4259 7356
4261 7376
$$
MAC003-NYC001-021-039-083-302245-
/O.CON.KALY.SV.W.0012.000000T0000Z-140530T2245Z/
BERKSHIRE MA-ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
620 PM EDT FRI MAY 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE...
SOUTHEASTERN ALBANY AND WEST CENTRAL BERKSHIRE COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERLIN TO SLITERS TO NORMANSVILLE...OR ALONG A LINE
EXTENDING FROM 14 MILES WEST OF NORTH ADAMS TO EAST GREENBUSH TO
ALBANY...MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROAH HOOK...DEANS MILL...COEYMANS AND AQUETUCK BY 625 PM EDT...
SCHODACK LANDING...ROBERTS HILL...POOLSBURG AND PARADISE HILL BY
630 PM EDT...
WEST COXSACKIE AND STUYVESANT BY 635 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4268 7401 4265 7364 4275 7333 4240 7329
4228 7350 4238 7390 4252 7395
TIME...MOT...LOC 2219Z 317DEG 34KT 4265 7335 4259 7356
4261 7376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 30, 4:35 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT FRI MAY 30 2014 .SYNOPSIS... A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE EXPECTED FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX. AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING. EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10 PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON VALLEY AND EASTERN MOHAWK VALLEY. SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY. MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50 CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED. SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE ADIRONDACKS AND WESTERN NEW ENGLAND. && .LONG TERM /MONDAY THROUGH FRIDAY/... THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END. LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY. A SECONDARY LOW WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE TUESDAY. THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD. ENOUGH HIGH PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE. NORTH ATLANTIC WRAPAROUND BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM WIDELY SCATTERED CELLS. BUT THE GREATEST CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY. HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER 80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS AFTER MONDAY. LOW TEMPERATURES WILL BE MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS. COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER 50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES DOWN THE HUDSON VALLEY. THURSDAY NIGHT WILL BE A LITTLE COOLER STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY. NORMAL HIGH AND LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S AND MID 50S...RESPECTIVELY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS. TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF. FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL TAF ISSUANCES. WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO END THE TAF PERIOD. OUTLOOK... SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER. OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY. THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN. WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE FOR SAT NT. && .HYDROLOGY... RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR. ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE EFFECTS ON AREA RIVERS AND STREAMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...ELH AVIATION...IRL FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 438 PM EDT FRI MAY 30 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 438 PM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 3:18 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 318 PM EDT FRI MAY 30 2014 NYZ033-039-041-050-082-301945- HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 318 PM EDT FRI MAY 30 2014 ...A STRONG THUNDERSTORM IN SOUTHEAST HAMILTON COUNTY IN EASTERN NEW YORK... EASTERN FULTON COUNTY IN EASTERN NEW YORK... WESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTHVILLE...OR ABOUT 18 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... EDINBURG AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 325 PM EDT... 7 MILES NORTHEAST OF CRANBERRY CREEK BY 330 PM EDT... 8 MILES NORTH OF GALWAY AND 8 MILES NORTHWEST OF ROCK CITY FALLS BY 345 PM EDT. LAT...LON 4306 7386 4299 7415 4328 7431 4337 7410 TIME...MOT...LOC 1918Z 330DEG 17KT 4325 7414 WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 3:50 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EDT FRI MAY 30 2014
NYZ039-040-082-302015-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
350 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR GLOVERSVILLE...OR ABOUT OVER
GLOVERSVILLE...AND MOVING SOUTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 355 PM EDT...
FORT JOHNSON...TRIBES HILL AND 6 MILES WEST OF HAGAMAN BY 400 PM
EDT...AMSTERDAM BY 405 PM EDT.
LAT...LON 4308 7446 4314 7423 4289 7409 4282 7424
4280 7426 4278 7429 4278 7434
TIME...MOT...LOC 1950Z 340DEG 23KT 4302 7430
WWW.WEATHER.GOV/ALBANYSpecial weather statement, May 30, 4:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 417 PM EDT FRI MAY 30 2014 NYZ041-042-050-083-302100- NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY- 417 PM EDT FRI MAY 30 2014 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT 10 MILES WEST OF LAKE GEORGE VILLAGE...AND MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE LUZERNE-HADLEY AND 6 MILES EAST OF DAY CENTER BY 430 PM EDT... CORINTH BY 445 PM EDT... 7 MILES NORTH OF ROCK CITY FALLS AND 8 MILES NORTHWEST OF SARATOGA SPRINGS BY 500 PM EDT. LAT...LON 4307 7371 4306 7404 4345 7405 4347 7376 TIME...MOT...LOC 2017Z 357DEG 17KT 4337 7390 WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 4:51 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT FRI MAY 30 2014
NYZ039-040-082-302115-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
451 PM EDT FRI MAY 30 2014
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAYFIELD TO GLOVERSVILLE TO EPHRATAH...OR
ALONG A LINE EXTENDING FROM GLOVERSVILLE TO 7 MILES WEST OF
JOHNSTOWN...AND MOVING SOUTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
FONDA BY 500 PM EDT...
TRIBES HILL AND FORT JOHNSON BY 505 PM EDT...
HAGAMAN AND AMSTERDAM BY 510 PM EDT.
LAT...LON 4308 7444 4316 7422 4305 7410 4290 7409
4282 7424 4279 7427 4278 7430 4303 7470
TIME...MOT...LOC 2051Z 310DEG 23KT 4306 7423 4302 7433
4299 7448Local storm report, May 30, 5:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG MILTON 43.03N 73.85W
05/30/2014 SARATOGA NY 911 CALL CENTER
NUMEROUS TREES DOWN AND POWER OUTAGES
&&
EVENT NUMBER ALY1400070
BGMLocal storm report, May 30, 5:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 E ROOT CENTER 42.82N 74.44W
05/30/2014 MONTGOMERY NY DEPT OF HIGHWAYS
NUMEROUS TREES DOWN
&&
EVENT NUMBER ALY1400071
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:52 PM EDT | Special Weather Statement | ALY | Montgomery | 23 min |
| May 30, 2:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| May 30, 2:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 30, 2:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 30, 3:18 PM EDT | Special Weather Statement | ALY | Saratoga | 27 min |
| May 30, 3:50 PM EDT | Special Weather Statement | ALY | Montgomery | 25 min |
| May 30, 4:17 PM EDT | Special Weather Statement | ALY | Saratoga | 43 min |
| May 30, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 42 min |
| May 30, 4:51 PM EDT | Special Weather Statement | ALY | Montgomery | 24 min |
| May 30, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady, Schoharie | 53 min |
| May 30, 5:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 39 min |
| May 30, 6:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Schoharie, Ulster | 55 min |
| May 30, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 50 min |
| May 30, 7:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.